Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Cold, sticky hands, tissue beneath finger nail bi-coloured. Had stroke. Taking clopidogrel, furesomide. Advise medication

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have some hand issues. My hands mostly stay VERY cold. Beneath my finger nails the tissue is bi-colored...half closest to tip is dark red/ wrist side is pale red. And my hands are "sticky" most of the time. Does this sound like anything in particular? This has been happening for < 3 months. Have had some strokes...stent in 2010. Shortness of breath; I have a hard time taking a DEEP breath. Sleeping more than 12 hours/ day. Have started taking MODAFINIL - 200mg. Hypothyroid condition- taking Levothyroxin 150MCG. Also taking:OMEPRAZOLE 20MG; FUROSEMIDE 40MG; CLOPIDOGREL 75MG; AMPHETA S/COMBO 20MG (sometimes 2/day) and METOCLOPRAM 5 MG (sometimes 2/day). Within the last 9 months I called 911 for extreme abdominal pain (it felt like an alien was coming out- LOL), neck pain, too. I thought I might be having a heart attack. Local hospital (Riverview Hosp., Noblesville, IN) could find nothing wrong. After several different scans I think I was given a pain med. That seemed to stop the pain. Thinking back, I don't remember how I got home. Must have been some pretty good pain medicine, huh! I also take Cialis 5mg daily. It doesn't make me feel 40 again, but it does make me feel better.
Even though I follow a Weigh-Watchers program I have been stalled at about 232 pounds for over half a year; down from 248 pounds about 2 years ago. I am 6'1/2" tall. Charts say I should weigh 178 pounds. Regarding your question "Your query is related to:"...WHAT!? Isn't that why I just wrote all of this?

Posted Mon, 22 Apr 2013 in Bones, Muscles and Joints
Answered by Dr. Luchuo Engelbert Bain 4 hours later
Hi and thanks for the query,
the symptoms experienced at the level of your fingers are consistent with a particular syndrome, seen in a rheumatologic disease called Raynaud s phenomenon. An evaluation and testing on particular anti bodies to rule rheumatologic disease could be welcome.
The drugs you take especially Clopidogrel is important in preventing against cardiovascular events like further strokes an myocardial infarction. However, consistent follow up, with recurrent ECGs and Cadiac ultrasounds are advisable.
Hypothyroidism and the drugs you take predispose to weight gain. A vegetable XXXXXXX diet, fibre XXXXXXX low fat and exercise could be helpful gateways in weight control.
I suggest you consult with a rheumatologist and dietician/nutritionist for advice. Continuation of your drugs and follow up for current medical conditions is advisable.
Thanks and best regards,
Luchuo, MD.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor